Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 29, NWS Mobile, AL

April 24, 2010Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 24, 2010, 9:50 AM CDT for Choctaw County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2010, 9:50 AM CDT (14:50 UTC)
Expired
Apr 24, 2010, 10:45 AM CDT
In force
55 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Birmingham radar (KBMX), 165 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 6:15 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS54 KMOB 241450
SVRMOB
ALC023-241545-
/O.NEW.KMOB.SV.W.0029.100424T1450Z-100424T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF BUTLER...

* UNTIL 1045 AM CDT

* AT 945 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS OVER 70 MPH.  THESE STORMS WERE ALONG A LINE     
  EXTENDING FROM 7 MILES NORTHWEST OF MERIDIAN TO 4 MILES SOUTHEAST  
  OF MERIDIAN TO 14 MILES WEST OF QUITMAN...AND MOVING NORTHEAST AT  
  60 MPH.

* THESE SEVERE THUNDERSTORMS WILL MOVE NEAR...
  ROCK SPRINGS...NEEDHAM...LAND AND HINTON BY 1015 AM CDT...
  RIDERWOOD...PUSHMATAHA AND CYRIL BY 1020 AM CDT...
  YANTLEY...LISMAN AND CROMWELL BY 1025 AM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3231 8792 3229 8793 3230 8795 3230 8798
      3228 8802 3226 8800 3216 8800 3214 8804
      3209 8804 3206 8811 3201 8810 3202 8808
      3199 8808 3194 8847 3231 8843
TIME...MOT...LOC 1448Z 238DEG 51KT 3245 8878 3238 8862
          3219 8862 3203 8891

$$
3 follow-up statements
347 
WWUS54 KMOB 241513
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1013 AM CDT SAT APR 24 2010

ALC023-241545-
/O.CON.KMOB.SV.W.0029.000000T0000Z-100424T1545Z/
CHOCTAW AL-
1013 AM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTHERN CHOCTAW COUNTY...

AT 1007 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH.  THESE STORMS WERE ALONG A 
LINE EXTENDING FROM FROM 18 MILES NORTHEAST OF MERIDIAN TO  20 MILES 
EAST OF MERIDIAN TO 10 MILES NORTH OF QUITMAN...MOVING NORTHEAST AT 
60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HINTON...ROCK SPRINGS...RIDERWOOD...PUSHMATAHA...LISMAN...BUTLER...
CROMWELL...MT STERLING...JACHIN...LAVACA...ROBJOHN...CHOCTAW CITY...
DEAS...INDIAN SPRINGS...PENNINGTON...EDNA...NAHEOLA AND OAKCHIA

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3206 8845 3231 8843 3231 8792 3229 8793
      3230 8795 3230 8798 3228 8802 3226 8800
      3216 8800 3214 8804 3210 8804
TIME...MOT...LOC 1512Z 238DEG 51KT 3264 8847 3257 8831
          3238 8831 3222 8860

$$
465 
WWUS54 KMOB 241533
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1033 AM CDT SAT APR 24 2010

ALC023-241545-
/O.CON.KMOB.SV.W.0029.000000T0000Z-100424T1545Z/
CHOCTAW AL-
1033 AM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTHERN CHOCTAW COUNTY...

AT 1030 AM CDT... CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH. 
THESE STORMS WERE ALONG A LINE EXTENDING FROM 27 MILES NORTH OF 
HALSELL TO 15 MILES NORTHWEST OF EDNA TO HALSELL TO CYRIL...MOVING 
EAST AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3222 8800 3221 8800 3217 8844 3231 8843
      3231 8792 3229 8793 3230 8795 3230 8798
      3228 8802
TIME...MOT...LOC 1533Z 248DEG 37KT 3268 8820 3249 8814
          3232 8823 3225 8845

$$
705 
WWUS54 KMOB 241546
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1046 AM CDT SAT APR 24 2010

ALC023-241555-
/O.EXP.KMOB.SV.W.0029.000000T0000Z-100424T1545Z/
CHOCTAW AL-
1046 AM CDT SAT APR 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY HAS
EXPIRED...

AT 1045 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
STORMS THAT PROMPTED THE WARNING HAD MOVED NORTHEAST OUT OF NORTHERN 
CHOCTAW COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.  STAY 
TUNED FOR ADDITIONAL POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3222 8800 3221 8800 3217 8844 3231 8843
      3231 8792 3229 8793 3230 8795 3230 8798
      3228 8802
TIME...MOT...LOC 1545Z 248DEG 37KT 3273 8806 3254 8800
          3237 8809 3230 8831

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:00 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 24, 9:00 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
900 AM CDT SAT APR 24 2010

...TORNADO WATCH 92 STILL EFFECT FOR MOST OF THE AREA...

MESOSCALE UPDATE...SOME MINOR UPDATES TO THE T/TD CURVE TO HANDLE
WARMER/MOISTER CONDITIONS THIS MORNING. OTHERWISE...CURRENTLY HAVE
SCATTERED TSRA STREAMING NORTHEAST OVER THE NORTHWESTERN QUARTER OF
THE FA AND POINTS WEST. LOOKS LIKE A SLIGHT DOWNTURN IS OCCURRING
ATTM...BUT WITH THE LOW LEVEL JET TO OUR NORTHWEST PROGGED TO
STRENGTHEN LATER THIS MORNING INTO THE AFTERNOON...CAN'T LET OUR
GUARD DOWN YET.

/16

&&

.SHORT TERM [TODAY AND TONIGHT]...

***THERE IS A HIGH RISK OF SEVERE WEATHER IN NORTHERN CHOCTAW
 COUNTY.***

***THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH AND WEST OF A
LINE  FROM NEAR WIGGINS MISSISSIPPI TO MCINTOSH TO LUVERNE
ALABAMA...AND A  SLIGHT RISK ELSEWHERE.***

THE PLAINS LOW WILL DRAG A COLD FRONT THROUGH THE REGION TODAY. THIS
FEATURE WILL BRING INCREASING DEEP LAYER SOUTHWEST FLOW OVER THE AREA
WILL BRING MUCH WATER VAPOR INTO THE REGION. PRECIPITABLE WATER
RISING TO AROUND 2 INCHES. A SERIES OF PROGRESSIVELY STRONGER
VORTLOBES WILL MOVE OVER THE REGION THROUGH TONIGHT INTO THIS MORNING
EMBEDDED IN THE SOUTHWEST FLOW ALOFT. THERE IS AN UPPER JET PUSHING
INTO THE AREA FROM THE NORTHWEST INCREASING UPPER DIVERGENCE AND
SUBSEQUENTLY INCREASING FORCING. DAMAGING WINDS AND LARGE HAIL FROM
ROTATING STORMS TODAY WITH THE HIGHEST RISK OF TORNADOES, SOME LONG
TRACK AND VERY STRONG, GENERALLY WEST OF I-65 AND INLAND WHERE THE
HIGHEST HELICITY WILL BE CO-LOCATED WITH HIGHER THERMODYNAMIC ENERGY.

THERE IS A LOT OF MID AND HIGH CLOUD COVER FROM CURRENT CONVECTIVE
OUTFLOW ALOFT WHICH MAY KILL ANY DIABATIC HEATING. NONETHELESS WE
EXPECT THAT A LINE OF CONVECTION WILL HAVE ORGANIZED ALONG THE
APPROACHING FRONT AND MOVE INTO THE NORTHWESTERN PORTION OF THE
FORECAST AREA EARLY THIS AFTERNOON, ALONG THE I-65 CORRIDOR BY LATE
AFTERNOON, THEN EXITING THE EASTERN PORTION OF THE AREA TONIGHT INTO
EARLY SUNDAY MORNING. STEEP LAPSE RATES ALOFT ESPECIALLY IN THE
WESTERN PORTION OF THE AREA WITH SOMEWHAT LESSER LAPSE RATES FURTHER
EAST DUE TO LINGERING SUBSIDENCE FROM THE UPPER RIDGE. MLCAPES
INCREASING TO 1200 J/KG OVER THE NORTHWESTERN PORTION TO 700-1000
J/KG RANGE ELSEWHERE. AS THE LINE OF CONVECTION MOVES EAST. LOWEST 1
KM HELICITY INCREASES TO ABOVE 300 M2/S2 JUST AHEAD OF THE FRONT.
MODEL HODOGRAPHS SHOW THE FAMILIAR SPIRAL PROFILE FOR THE NORTHERN
COUNTIES WHICH CONTINUES THROUGH TODAY. BY 00Z TONIGHT HODOGRAPHS
STRAIGHTEN OUT ASSOCIATED WITH THE APPROACHING SQUALL LINE..

PERIODS OF HEAVY RAIN AND LOCALIZED STREET FLOODING POSSIBLE
ELSEWHERE ESPECIALLY IN TRAINING THUNDERSTORMS...BUT NOT SUFFICIENT
FOR A FLASH FLOOD WATCH. SPREADING 850 TO 300 MB THICKNESS LINES
INDICATE A THREAT FOR BACKBUILDING IN THE WESTERN FLORIDA PANHANDLE.
KEPT SMALL POPS FOR THE EASTERN PORTION OF THE FORECAST AREA FOR
SUNDAY MORNING DUE TO LINGERING CONVECTION ALONG THE WEAKENING AND
SLOWING FRONT.

MODEL OUTPUTS SUSTAIN WINDS OF 20-23 KNOTS TODAY WITH FREQUENT GUSTS
30 TO 35 SO WE HAVE ISSUED A WIND ADVISORY. /77

&&

.SHORT TERM...[SUNDAY THROUGH MONDAY NIGHT]...LARGE UPPER TROUGH WILL
CONTINUE TO SETTLE OVER THE EASTERN CONUS ON SUNDAY. STRONG SURFACE
LOW OVER THE LOWER GREAT LAKES WILL MOVE EAST...ALLOWING A SECONDARY
FRONTAL BOUNDARY TO PASS THROUGH THE FORECAST AREA SUNDAY NIGHT.
SUNDAY WILL BE WARM AND DRY...WITH HIGHS RANGING FROM THE UPPER 70S
ALONG THE COAST TO MID 80S INLAND AREAS. LOWS SUNDAY NIGHT WILL RANGE
FROM THE MID 60S ALONG THE COAST TO MID 50S INLAND AREAS. THE FRONTAL
PASSAGE LATE SUNDAY WILL BRING A COOLER AND DRIER NORTHERLY FLOW TO
THE AREA FOR MONDAY...WITH HIGHS RANGING FROM 78 TO 83 DEGREES. LOWS
MONDAY NIGHT WILL FALL BACK INTO LOW TO MID 50S NORTH OF I-10...WITH
UPPER 50S ALONG THE COAST. /22

.LONG TERM [TUESDAY THROUGH SATURDAY]...A MID/UPPER LEVEL SHORTWAVE
WILL MOVE SOUTHEAST IN THE BROAD UPPER TROUGH IN PLACE ACROSS THE
SOUTHEAST ON TUESDAY. ENOUGH RESIDUAL MOISTURE SHOULD BE AROUND FOR
ISOLATED LIGHT SHOWERS TO DEVELOP ON TUESDAY...MAINLY DURING THE
HEAT OF THE AFTERNOON. A DRY PERIOD WILL FOLLOW OTHERWISE FROM MID
WEEK THROUGH FRIDAY MORNING...WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS RETURNING FOR NEXT WEEKEND AS THE NEXT STORM SYSTEM
APPROACHES THE REGION FROM THE WEST. TEMPERATURES TUESDAY AND
WEDNESDAY WILL REMAIN SLIGHTLY BELOW NORMAL...AND THEN RETURN TO AT
OR SLIGHTLY ABOVE NORMAL LATE NEXT WEEK. /22

&&

.AVIATION...FOR 24/12Z TAFS...SHRA AND TSRA CONTINUE TO INCREASE
THIS  MORNING. CONDITIONS OVERNIGHT ARE EXPECTED TO BE GENERALLY IFR
OR BELOW DUE RA AND CIGS. TODAY SCATTERED TO NUMEROUS SHRA AND TSRA
WITH SOME SEVERE. LIFR CONDITIONS NEAR STRONGER CELLS ALONG WITH
SEVERE TURBULENCE WITHIN 15 MILES OF ANY STORM. COLD FRONT EXPECTED
TO PUSH OUT THE CONVECTION FROM THE WEST BY THIS EVENING. /77

&&

.MARINE...SMALL CRAFT ADVISORY IN EFFECT THROUGH TONIGHT...WITH
HIGHER GUSTS OCCASIONALLY. MADE FEW CHANGES TO FORECAST....THE 9
FOOT SEAS STILL LOOK ASSURED AS WELL AS THE TIMING OF WEATHER
EVENTS. SLIGHT RISK OF SEVERE THUNDERSTORMS WILL PERSIST THROUGH
TODAY. /77

&&

.FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS
AND A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE AREA TODAY. SOME STORMS MAY BE
SEVERE. THE SHOWERS AND THUNDERSTORMS WILL TAPER OFF AND END BY LATE
TONIGHT. DRIER CONDITIONS WILL FOLLOW FOR SUNDAY THROUGH MID WEEK.
/22

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  62  84  59 /  80  40  05  05
PENSACOLA   77  67  82  63 /  70  60  05  05
DESTIN      76  69  78  64 /  70  60  10  05
EVERGREEN   79  63  84  56 /  80  50  05  05
WAYNESBORO  81  58  84  56 /  80  20  05  10
CAMDEN      79  62  84  56 /  80  40  05  10
CRESTVIEW   80  65  86  58 /  70  60  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 5 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 24, 5:40 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT SAT APR 24 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE WEATHER IN NORTHERN CHOCTAW COUNTY.

THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH AND WEST OF A LINE
FROM NEAR WIGGINS MISSISSIPPI TO MCINTOSH TO LUVERNE ALABAMA...AND A
SLIGHT RISK ELSEWHERE.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE
AREA THROUGH TODAY. A FEW WILL BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES. HOWEVER...THE GREATEST SEVERE WEATHER
THREAT WILL COME EARLY THIS AFTERNOON.

THUNDERSTORMS IN THE HIGH RISK AND MODERATE RISK AREAS WILL HAVE THE
GREATEST CAPABILITY OF BRINGING STRONG...LONG LIVED...AND LONG TRACK
TORNADOES. IN ADDITION...LARGE HAIL AND DAMAGING WINDS ARE LIKELY. IN
THE SLIGHT RISK AREA...LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES ARE POSSIBLE.

THE SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED DURING THE FIRST
HALF OF TODAY. THUNDERSTORMS WILL THEN MERGE INTO A SOLID LINE
EVENTUALLY MOVING OUT OF SOUTHEASTERN MISSISSIPPI BY EARLY TO MID
AFTERNOON...TO NEAR I-65 AND EXTENDING TO THE COAST BETWEEN MID AND
LATE AFTERNOON...THEN EXITING EAST OF A LINE FROM LUVERNE TO
ANDALUSIA ALABAMA TO CRESTVIEW FLORIDA BY THIS EVENING. FLASH
FLOODING IS ALSO A RISK ESPECIALLY WHEN ONE THUNDERSTORM FOLLOWS
CLOSELY BEHIND ANOTHER.

A WIND ADVISORY IS IN EFFECT FOR THE AREA TODAY DUE TO SUSTAINED
WINDS AROUND 25 MPH WITH FREQUENT GUSTS TO AROUND 35 MPH.

OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT TO 60
MILES OUT INCLUDING INLAND BAYS AND SOUNDS FROM THIS MORNING THROUGH
TONIGHT. SOUTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS WILL
BRING SEAS TO 9 FEET BY THIS AFTERNOON.

A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONT WILL CONTINUE TO MOVE EAST OF THE REGION SUNDAY BRINGING FAIR
WEATHER THROUGH MOST OF NEXT WEEK WITH A CHANCE OF SHOWERS NEXT
WEEKEND.

OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY CONTINUES IN EFFECT
TO 60 MILES OUT INCLUDING INLAND BAYS AND SOUNDS THROUGH SUNDAY
MORNING. A MODERATE TO STRONG WESTERLY FLOW WILL FOLLOW THE FRONT
SUNDAY MORNING CONTINUING THROUGH MONDAY AFTERNOON. A MODERATE RISK
OF RIP CURRENTS CONTINUES THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT
OFFICIALS FOR SEVERE WEATHER OPERATIONS WILL LIKELY BE REQUIRED
TODAY.

In the hours before

Local storm report, Apr 24, 5:03 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
503 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 AM     HAIL             GULF BREEZE             30.36N 87.20W
04/24/2010  E0.88 INCH       SANTA ROSA         FL   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED ON HWY 98 IN GULF BREEZE

&&

KC
Local storm report, Apr 24, 5:12 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     HAIL             CITRONELLE              31.09N 88.24W
04/24/2010  E1.00 INCH       MOBILE             AL   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED IN CITRONELLE

&&

KC
Special weather statement, Apr 24, 6:12 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT SAT APR 24 2010

FLZ006-241130-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH...
612 AM CDT SAT APR 24 2010

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHERN OKALOOSA
COUNTY...

AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF FORT WALTON BEACH...MOVING EAST
AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FORT WALTON BEACH...DESTIN AND SEMINOLE THROUGH 630 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Apr 24, 7:48 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
748 AM CDT SAT APR 24 2010

ALZ051-241330-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
748 AM CDT SAT APR 24 2010

...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW COUNTY...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF EVANSBORO...MOVING NORTHEAST AT
60 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ROCK SPRINGS...HINTON...RIDERWOOD...PUSHMATAHA...LISMAN...CROMWELL...
JACHIN AND HALSELL THROUGH 830 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:24 PM CDTSpecial Marine WarningMOB51 min
Apr 24, 1:01 AM CDTSevere Thunderstorm WarningMOBButler18 min
Apr 24, 1:17 AM CDTSevere Thunderstorm WarningMOBCrenshaw43 min
Apr 24, 1:21 AM CDTSevere Thunderstorm WarningMOBCrenshaw7 min
Apr 24, 2:12 AM CDTSevere Thunderstorm WarningMOBMobile48 min
Apr 24, 2:16 AM CDTSevere Thunderstorm WarningMOBMobile44 min
Apr 24, 2:50 AM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington17 min
Apr 24, 4:31 AM CDTSpecial Marine WarningMOB44 min
Apr 24, 6:13 AM CDTSpecial Marine WarningMOB47 min
Apr 24, 7:58 AM CDTSevere Thunderstorm WarningMOBChoctaw32 min
Apr 24, 8:02 AM CDTSevere Thunderstorm WarningMOBChoctaw, Washington43 min
Apr 24, 8:30 AM CDTTornado WarningMOBChoctaw36 min
Apr 24, 8:45 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington60 min
Apr 24, 10:47 AM CDTTornado WarningMOBChoctaw, Clarke, Washington58 min
Apr 24, 11:23 AM CDTTornado WarningMOBChoctaw37 min
Apr 24, 11:42 AM CDTTornado WarningMOBChoctaw, Clarke, Washington47 min
Apr 24, 11:58 AM CDTTornado WarningMOBChoctaw32 min
Apr 24, 12:09 PM CDTSpecial Marine WarningMOB66 min
Apr 24, 12:20 PM CDTTornado WarningMOBClarke, Wilcox37 min
Apr 24, 12:59 PM CDTSpecial Marine WarningMOB46 min
Apr 24, 2:46 PM CDTSpecial Marine WarningMOB44 min
Apr 24, 2:54 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia51 min
Apr 24, 3:06 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile39 min
Apr 24, 3:36 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile39 min
Apr 24, 3:42 PM CDTSpecial Marine WarningMOB48 min
Apr 24, 5:08 PM CDTSpecial Marine WarningMOB37 min
Apr 24, 5:42 PM CDTSpecial Marine WarningMOB33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.